Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 27, 2016, 4:51 PM CDT for Chippewa County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2016, 4:51 PM CDT (21:51 UTC)
- Expired
- Jul 27, 2016, 5:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Twin Cities, MN
County Chippewa County, WI
The radar
The La Crosse radar (KARX), 128 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 889 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
099
WWUS83 KMPX 272151
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
451 PM CDT WED JUL 27 2016
WIZ027-272230-
CHIPPEWA-
451 PM CDT WED JUL 27 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CHIPPEWA COUNTY...
AT 450 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BATEMAN...OR
12 MILES NORTHEAST OF EAU CLAIRE...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
CADOTT AROUND 455 PM CDT.
CORNELL AROUND 530 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE JIM FALLS AND BATEMAN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4485 9121 4486 9125 4501 9136 4521 9116
4504 9091 4500 9092
TIME...MOT...LOC 2150Z 220DEG 18KT 4498 9125
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:46 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 27, 3:46 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 346 PM CDT WED JUL 27 2016 .SHORT TERM...(This evening through Thursday) Issued at 335 PM CDT Wed Jul 27 2016 Showers and thunderstorms will end this evening as the upper level wave driving the storms moves southeast. Another weak wave will follow in its tracks and lead to an inverted surface trough and potential for a few showers and thunderstorms across southeast Minnesota on Thursday. Skies will be mostly cloudy to start the day Thursday morning, but should see clearing skies toward evening. Early afternoon water vapor imagery together with 500 mb height and wind showed an upper level wave across the Upper Mississippi River Valley. Forced ascent ahead of this wave together with low level warm air advection in a region of 1000 to 1500 J/kg, resulted in convection across eastern MN and west central WI. PWATs on the order of 1.5 to 1.7 inches together with a nearly moist adiabatic profile led to efficient rainfall rates on the order of 3 to 4 inches per hour. Curved hodographs and directional deep layer shear were favorable for supercells, and a few storms managed to take on this supercell structure and produce severe weather. As the evening goes on, the severe weather threat will completely diminish, but the heavy rain threat will persist. Looking ahead...the mid levels will dry out as the wave passes by, but low level moisture will linger so should see low stratus overnight with the overcast skies expected to persist through the morning before dissipating from north to south Thursday afternoon. This will hold back high temps in the mid-70s across the region. .LONG TERM...(Thursday night through Wednesday) Issued at 335 PM CDT Wed Jul 27 2016 The main concern in the extended period is the strength of the upper ridge building next week and whether this pattern holds or buckles as a fairly strong upper low moves across southern Canada. Chances of precipitation past Thursday afternoon, and through the weekend remain very low due to a dry east-northeast flow in the low levels. Eventually winds will shift to the southeast and bring the heat and humidity back across the Upper Midwest next week. Models continue to support a long wave trough dropping southward across the Pacific Northwest this weekend. This will allow for the upper ridge to build through the Rockies and into the Upper Midwest by Monday/Tuesday. 50H anomalous remain above normal for early next week, but 70H temperatures are not as extreme then they were during the excessive heat time period last week. However, dew points will rise back into the 70s which means heat indices will increase above 90-100 degrees. I would not be surprised to see another heat advisory or warning next week. As for the lower 70H temperatures, the chances of precipitation have increased as the cap will be less. Although the strength of the upper ridge breaks down slightly across the northern tier of the country late next week, there remains some uncertainty on this pattern change. Will continue to advertise highs in the 80s, to lower 90s next week, but temperatures could reach the mid to upper 90s if this ridge holds on longer. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 216 PM CDT Wed Jul 27 2016 MVFR/IFR conditions with the showers and thunderstorms this afternoon. The storms will shift east this afternoon and should exit the region by this evening. Northerly winds will develop and bring drier air across the region, but forecast soundings show low clouds developing overnight, especially in eastern MN and western WI. The clouds should dissipate by late morning or early afternoon. KMSP... A few showers and thunderstorms are possible at KMSP through mid afternoon ahead of passing cold front. Winds will then become northwesterly, with low stratus expected to develop overnight and scattering out by late morning. /OUTLOOK FOR KMSP/ Thu...VFR by afternoon. Winds NE 5 kts. Fri...VFR. Winds E 5 kts. Sat...VFR. Winds SE 5 kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...JRB LONG TERM...JLT AVIATION...JRB
Hazardous weather outlook, Jul 27, 3:55 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 355 PM CDT WED JUL 27 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 282100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 355 PM CDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE IN FAR EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN EARLY THIS EVENING. THE MAIN HAZARD WILL BE LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE IN SOUTH CENTRAL MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS NEXT WEEK. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THE STORMS THIS EVENING...SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 27, 3:24 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 324 PM CDT WED JUL 27 2016 MNZ070-077-272100- DAKOTA-RICE- 324 PM CDT WED JUL 27 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DAKOTA AND NORTHWESTERN RICE COUNTIES... AT 324 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER VESELI...OR 16 MILES WEST OF NORTHFIELD...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... LONSDALE AROUND 330 PM CDT. WEBSTER AROUND 340 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BRIDGEWATER AND VESELI. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 65 AND 75. LAT...LON 4444 9353 4451 9353 4456 9322 4439 9322 TIME...MOT...LOC 2024Z 269DEG 23KT 4448 9349 SPD
Local storm report, Jul 27, 3:27 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
327 PM CDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL 3 SSE HUDSON 44.93N 92.72W
07/27/2016 U1.00 INCH ST. CROIX WI PUBLIC
.
&&
JRBSpecial weather statement, Jul 27, 3:27 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
327 PM CDT WED JUL 27 2016
MNZ060-062-063-272130-
WASHINGTON-HENNEPIN-RAMSEY-
327 PM CDT WED JUL 27 2016
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
WASHINGTON...HENNEPIN...RAMSEY...
AT 326 PM CDT...RAPIDLY DEVELOPING THUNDERSTORMS WITH TORRENTIAL
RAIN WERE OVER MINNEAPOLIS AND ST. PAUL.
LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...ST. PAUL...WOODBURY...EDINA...ST. LOUIS PARK...
MAPLEWOOD...RICHFIELD...ROSEVILLE...OAKDALE...SHOREVIEW...
WHITE BEAR LAKE AND NEW BRIGHTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 228 AND 256.
U.S. HIGHWAY 61 BETWEEN MILE MARKERS 133 AND 158.
THIS INCLUDES THE FOLLOWING LOCATIONS
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4508 9278 4507 9280 4493 9280 4491 9304
4492 9313 4490 9315 4488 9336 4501 9338
4504 9319 4513 9307 4512 9303 4529 9297
4529 9276
TIME...MOT...LOC 2026Z 180DEG 0KT 4500 9331
SCHMIDTLocal storm report, Jul 27, 4:03 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
403 PM CDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM FLASH FLOOD 3 NNW FALCON HEIGHTS 45.02N 93.21W
07/27/2016 HENNEPIN MN TRAINED SPOTTER
WATER A FOOT DEEP FLOWING OVER ROADS. 6
VEHICLES STUCK IN DEEP WATER, FIRE CREWS
ASSISTING PEOPLE OUT OF THE FLOOD. .
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jul 27, 4:40 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
440 PM CDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG NORTH BRANCH 45.51N 92.98W
07/27/2016 CHISAGO MN PUBLIC
TREES DOWN. TIME ESTIMATED.
&&
BORGHOFFSpecial weather statement, Jul 27, 4:51 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
451 PM CDT WED JUL 27 2016
WIZ027-272230-
CHIPPEWA-
451 PM CDT WED JUL 27 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CHIPPEWA COUNTY...
AT 450 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BATEMAN...OR
12 MILES NORTHEAST OF EAU CLAIRE...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
CADOTT AROUND 455 PM CDT.
CORNELL AROUND 530 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE JIM FALLS AND BATEMAN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4485 9121 4486 9125 4501 9136 4521 9116
4504 9091 4500 9092
TIME...MOT...LOC 2150Z 220DEG 18KT 4498 9125
BORGHOFFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:18 AM CDT | Special Weather Statement | MPX | Stevens, Swift | 42 min |
| Jul 27, 4:57 AM CDT | Special Weather Statement | MPX | Chippewa, Swift | 48 min |
| Jul 27, 10:37 AM CDT | Special Weather Statement | MPX | McLeod | 38 min |
| Jul 27, 11:58 AM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Wright | 32 min |
| Jul 27, 12:29 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Wright | 31 min |
| Jul 27, 12:54 PM CDT | Severe Thunderstorm Warning | MPX | Isanti | 51 min |
| Jul 27, 1:00 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 33 min |
| Jul 27, 1:05 PM CDT | Special Weather Statement | MPX | Sherburne | 25 min |
| Jul 27, 1:44 PM CDT | Special Weather Statement | MPX | Chisago, Isanti | 61 min |
| Jul 27, 1:50 PM CDT | Special Weather Statement | MPX | Anoka, Ramsey, Washington | 70 min |
| Jul 27, 3:24 PM CDT | Special Weather Statement | MPX | Rice | 36 min |
| Jul 27, 3:27 PM CDT | Special Weather Statement | MPX | Ramsey, Washington | 63 min |
| Jul 27, 2:10 PM CDT | Special Weather Statement | MPX | Polk | 65 min |
| Jul 27, 2:37 PM CDT | Tornado Warning | MPX | Barron, Polk | 23 min |
| Jul 27, 2:46 PM CDT | Special Weather Statement | MPX | Saint Croix | 29 min |
| Jul 27, 3:09 PM CDT | Special Weather Statement | MPX | Barron | 36 min |
| Jul 27, 3:17 PM CDT | Special Weather Statement | MPX | Saint Croix | 58 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.